High Wind, Blaine
- When
- September 30, 1:10 PM MST
- Where
- Blaine forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- TRAINED SPOTTER
A wind gust to 58 mph was reported at Chinook 11S.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A wind gust to 58 mph was reported at Chinook 11S.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Sep 30, 11:00 AM MST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1200 PM MDT FRI SEP 30 2005 UPDATED AVIATION SECTION .DISCUSSION... NO UPDATE REQUIRED THIS MORNING. SURFACE GRADIENT CONTINUES TO SLOWLY RELAX. WILL CONTINUE HIGH WIND WARNING FOR THE ROCKY MOUNTAIN FRONT BUT WILL LIKELY CANCEL IT WITHIN NEXT COUPLE OF HOURS. REMAINDER OF FORECAST LOOKS ON TRACK. EMANUEL .AVIATION... UPDATED 1800Z. A STRONG WESTERLY FLOW ALOFT WILL CONTINUE OVER SOUTHWEST AND NORTH CENTRAL MONTANA TODAY AND TONIGHT. A VERY MOIST AIRMASS WILL CONTINUE TO ADVECT INTO WESTERN MONTANA WITH NUMEROUS SHOWERS MOVING OVER NORTHERN PORTIONS OF THE CONTINENTAL DIVIDE. DOWNSLOPE PRESSURE GRADIENTS EAST OF THE DIVIDE WILL WEAKEN ALLOWING SCATTERED SHOWERS TO MOVE OUT OVER THE PLAINS OF NORTH CENTRAL MONTANA. ISOLATED TO WIDELY SCATTERED SHOWERS WILL THEN CONTINUE INTO SATURDAY MORNING. VFR CONDITIONS WILL PREVAIL...EXCEPT FOR MVFR AND AREAS IFR NEAR THE NORTHERN CONTINENTAL DIVIDE. SCHAUMANN && .FIRE WEATHER... STRONG DOWNSLOPE WINDS TO PREVAIL THIS MORNING BUT THE WIND WILL TAPER SOME BY THIS AFTERNOON. RELATIVE HUMIDITIES WILL NOT DROP BELOW 20% RED FLAG WARNING CRITERIA SO RED FLAG WARNING IS NO LONGER IN EFFECT. && .PREV DISCUSSION...ISSUED 307 AM MDT FRI SEP 30 2005 TODAY THROUGH SUNDAY...ANOTHER PRETTY WINDY DAY IN STORE FOR THE PLAINS. WILL MAINTAIN THE HIGH WIND WARNING FOR ROCKY MTN FRONT AND GLACIER COUNTY BUT ANTICIPATE DAY SHIFT CANCELLING BY 18Z AS GRADIENT RELAXES SUBSTANTIALLY LATER THIS MORNING. WILL STILL WORD FIRE WEATHER FORECAST STRONGLY FOR WINDS BUT WILL CANCEL RED FLAG WARNING AS HUMIDITIES WILL NOT DROP BELOW 20%. BY THIS AFTERNOON WE SHOULD SEE SOME LIGHT RAIN DEVELOPING OVER THE ROCKIES AND THE NORTHERN PLAINS. A SURFACE BOUNDARY DEVELOPS TONIGHT AND DROPS INTO SOUTHWEST MONTANA BY SATURDAY. NORTH OF THE BOUNDARY COOLING WILL BEGIN AND THERE WILL BE AN INCREASED SHOWER OPPORTUNITY...ESPECIALLY FROM A LINCOLN TO CHOTEAU TO SHELBY LINE AND WEST. SNOW LEVELS REMAIN HIGH SO WILL NOT GET EXCITED ABOUT TRAVEL ISSUES IN THE MOUNTAINS. BY SATURDAY NIGHT COOLER AIR WILL WORK THROUGH THE NORTH HALF OF THE CWA MAKING ITS WAY THROUGH SW ZONES DURING THE DAY SUNDAY. AS A RESULT THERE WILL BE A MORE WIDESPREAD REFLECTION OF RAIN CHANCES DURING THIS PERIOD ALONG WITH A COOLING TREND FOR SUNDAYS HIGH TEMPERATURES. SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...MEDIUM RANGE MODELS ARE IN FAIRLY DECENT AGREEMENT THROUGH MID-WEEK. A LARGE SCALE UPPER LEVEL TROUGH WILL SWING ACROSS THE PACIFIC NORTHWEST AND INTO THE NORTHERN ROCKIES SUNDAY NIGHT THROUGH MONDAY NIGHT THEN ACROSS MONTANA AND INTO THE DAKOTAS BY TUESDAY NIGHT. A SURFACE LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER THE GREAT BASIN THEN MOVE INTO WYOMING ON MONDAY WITH AN ASSOCIATED INVERTED TROUGH EXTENDING NORTH THROUGH MONTANA. THIS FEATURE SHOULD BECOME THE FOCAL POINT FOR SURFACE CONVERGENCE AND A GOOD CHANCE OF PRECIPITATION MONDAY INTO MONDAY NIGHT. COOL HIGH PRESSURE OVER CANADA WILL FILTER INTO NORTH CENTRAL MONTANA WITH TEMPERATURES DROPPING WELL BELOW SEASONAL NORMS MONDAY THROUGH TUESDAY AS THE UPPER TROUGH MOVES THROUGH THE REGION. VERY WEAK SHORTWAVE RIDGING WILL BUILD OVER MONTANA FOR WEDNESDAY. TEMPERATURES WILL WARM BACK TOWARD SEASONAL NORMALS WITH THE CHANCE OF PRECIPITATION TAPERING OFF. MPJ THURSDAY THROUGH FRIDAY...MODEL INCONSISTENCIES CONTINUE DURING THIS PERIOD COMPLICATING THE FORECAST. I WENT WITH PERSISTENCE AND A COMPROMISE SOLUTION OF A WEAK SHORTWAVE TROUGH MOVING ACROSS THE CWA FRIDAY IN A FAIRLY STRONG ZONAL FLOW ALOFT. THIS RESULTS IN ISOLATED TO SCATTERED SHOWERS ALONG THE CONTINENTAL DIVIDE AND OVER MUCH OF THE SOUTHERN PORTION OF THE CWA. GUSTY DOWNSLOPE WINDS WILL HELP KEEP THE PLAINS DRY. TEMPERATURES WILL BE NEAR SEASONAL AVERAGES. EK && .PRELIMINARY POINT TEMPS/POPS... GTF 74 45 65 40 / 20 20 20 40 CTB 68 43 57 36 / 20 30 30 40 HLN 76 45 66 38 / 20 20 30 40 BZN 77 42 76 37 / 0 10 0 30 WEY 62 33 66 32 / 0 0 0 20 DLN 72 41 70 36 / 10 10 20 30 HVR 75 44 69 38 / 0 20 20 40 LWT 74 43 69 40 / 0 20 10 30 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 6 PM FRIDAY FOR MTZ009-MTZ010-MTZ048. && SHORT TERM...DITTMANN/EMANUEL LONG TERM...MPJ/EK AVIATION...SCHAUMANN WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 520 AM MDT FRI SEP 30 2005 MTZ009-010-048-011130- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 520 AM MDT FRI SEP 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT THROUGH 6 PM MDT TODAY FOR THE ROCKY MOUNTAIN FRONT AND GLACIER COUNTY. FOR DETAILS PLEASE REFER TO GTFNPWTFX OR WWUS75 KTFX. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS ARE EXPECTED MONDAY AND MONDAY NIGHT WITH SNOW LEVELS LOWERING TO AROUND 5000 TO 6000 FEET. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011>013-044>047-049>051-054-011130- HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- 520 AM MDT FRI SEP 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA...SOUTHWEST MONTANA AND CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTHWEST WINDS WILL CONTINUE TODAY. WINDS OF 25 TO 35 MPH WILL BE WIDESPREAD WITH OCCASIONAL GUSTS TO 50 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS ARE EXPECTED MONDAY AND MONDAY NIGHT WITH SNOW LEVELS LOWERING TO AROUND 5000 TO 6000 FEET. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-014-015-052-053-055-011130- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-GALLATIN- 520 AM MDT FRI SEP 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS ARE EXPECTED MONDAY AND MONDAY NIGHT WITH SNOW LEVELS LOWERING TO AROUND 5000 TO 6000 FEET. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476396.